Q: What can you tell me about the hair loss I am experiencing since I stopped taking estrogen replacement? Is the problem hormone–related? Will my hair grow back?
A: Female hair loss can often occur after a sudden shift of hormones, such as following childbirth, at menopause, or after surgery. So it is quite possible that discontinuing estrogen replacement could cause it as well. Stopping estrogen replacement therapy (ERT) brings about a major shift in your estrogen-to-androgen ratio, which may be transient shift, but it could also last a bit longer than you might like it to.
It is a good idea to tell your healthcare provider about the hair loss, so he or she can do a few tests to make certain there is no underlying medical cause for your hair loss, such as a thyroid problem or low iron stores, for example.
Approximately a third of women experience hair loss in menopause, but if you get enough nutritional support and decrease stress, it is likely to come back. It takes time though, since your hair follicles may be in a resting phase now. For more information, you may wish to see our full article on female hair loss.
Our Hormonal Health Package may be of help to you in rebalancing your system. Give us a call if you would like to learn more at 1-800-448-4919 .